Alert archive / Minnesota / Frost Advisories in 2005
Frost Advisory 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Sep 28, 2005, 3:34 PM CDT for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at Sep 29, 2005, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2005, 3:34 PM CDT (20:34 UTC)
- In effect from
- Sep 29, 2005, 1:00 AM CDT
- Expired
- Sep 29, 2005, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.6 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 282034 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 334 PM CDT WED SEP 28 2005 ...FROSTY NIGHT EXPECTED... .WIND SPEEDS ARE EXPECTED TO DIMINISH EARLY THIS EVENING. EVEN THOUGH WIND SPEEDS WILL INCREASE A BIT TOWARD MORNING...SEVERAL HOURS OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL OFF RAPIDLY. A WIDESPREAD FROST IS EXPECTED BY MORNING. MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-290445- /X.NEW.KFGF.FR.Y.0001.050929T0600Z-050929T1400Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 334 PM CDT WED SEP 28 2005 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. OVERNIGHT LOW TEMPERATURES IN THE 30 TO 35 DEGREE RANGE ARE EXPECTED. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ GODON
3 follow-up statements
000 WWUS73 KFGF 290155 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 855 PM CDT WED SEP 28 2005 ...FROSTY NIGHT EXPECTED... .AS AN AREA OF HIGH PRESSURE MOVES ACROSS THE AREA...SEVERAL HOURS OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL OFF RAPIDLY. A WIDESPREAD FROST IS EXPECTED BY MORNING. MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291400- /X.CON.KFGF.FR.Y.0001.050929T0600Z-050929T1400Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 855 PM CDT WED SEP 28 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY FOR ALL OF EASTERN NORTH DAKOTA AND NORTHWESTERN AND WEST CENTRAL MINNESOTA. OVERNIGHT LOW TEMPERATURES IN THE 30 TO 35 DEGREE RANGE WILL RESULT IN WIDESPREAD FROST. ISOLATED AREAS IN NORTHWESTERN MINNESOTA MAY SEE TEMPERATURES DIP INTO THE UPPER 20S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ SCHULTZ/RIDDLE
000 WWUS73 KFGF 290935 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 435 AM CDT THU SEP 29 2005 ...FROST TO DISSIPATE THIS MORNING... MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291400- /X.CON.KFGF.FR.Y.0001.000000T0000Z-050929T1400Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 435 AM CDT THU SEP 29 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... TEMPERATURES IN THE LOWER AND MID 30S HAVE PERSISTED MOST OF THE NIGHT. WARMER AIR IS APPROACHING FROM THE SOUTHWEST BUT FROST WILL CONTINUE UNTIL SHORTLY AFTER SUNRISE...EXPECIALLY IN LOW AND SHADY SPOTS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ GV
000 WWUS73 KFGF 291401 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 901 AM CDT THU SEP 29 2005 ...FROST ADVISORY HAS EXPIRED... MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291515- /X.EXP.KFGF.FR.Y.0001.000000T0000Z-050929T1400Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 901 AM CDT THU SEP 29 2005 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$ GODON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Sep 28, 3:20 PM CDT, 14 minutes earlier.
Area forecast discussion, Sep 28, 3:20 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 320 PM CDT WED SEP 28 2005 .SHORT...MAIN FORECAST CHALLENGE IS TEMPERATURES. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...THE REGION REMAINS BETWEEN WEATHER SYSTEMS...WITH AN AREA OF HIGH PRESSURE CENTERED IN SE MT AND W SD. WHEN COMPARING MODELS...GFS AND ETA ARE IN PRETTY GOOD AGREEMENT... SO USED COMPROMISE FOR FORECAST. AREA OF HIGH PRESSURE MOVE SE OVERNIGHT...WITH THE RIDGE AXIS MOVING INTO CENTRAL MN BY 12Z THU. WITH SURFACE PRESSURE GRADIENT RELAXING...A CLEAR SKY AND DEWPOINTS FROM THE MIDDLE 20S TO THE MIDDLE 30S...EXPECT EXCELLENT RADIATIONAL COOLING OVERNIGHT TO ALLOW TEMPERATURES TO FALL IN TO THE LOWER AND MIDDLE 30S FOR THE ENTIRE AREA. THUS...WILL ISSUE A FROST ADVISORY FOR TONIGHT. ON THU...STRONG 850MB WARM AIR ADVECTION AHEAD OF THE NEXT LOW PRESSURE SYSTEM AND ITS ASSOCIATED FRONTS...WILL AID IN BOOSTING TEMPERATURES INTO THE MIDDLE 60S TO LOWER 70S...EVEN WITH A COLD START. THE RAPID CHANGE OF WEATHER SYSTEMS CONTINUES INTO THE WEEKEND...WITH ANOTHER SHOT OF 850MB WARM AIR ADVECTION COMING THROUGH ON THU EVENING...SO LOW TEMPERATURES SHOULD HOLD NEAR NORMAL IN THE 40S FOR FRI MORNING. ON FRI...ANOTHER WARM FRONT MOVES THROUGH THE AREA...WITH STRONG 850MB WARM AIR ADVECTION AND A MORE ZONAL FLOW ALOFT...AIDING IN BOOSTING HIGH TEMPERATURES INTO THE 70S FOR THE AREA ON FRI. WITH MUCH OF THE NIGHT REMAINING IN S-SW FLOW AHEAD OF THE COLD FRONT...ANTICIPATE THE SAT MORNING LOW TO BE ABOVE NORMAL...FROM THE MIDDLE TO UPPER 40S. THE COLD FRONT PASSES THROUGH THE AREA ON SAT...BUT WITH MOISTURE QUITE LIMITED...NOT LOOKING FOR ANYTHING MORE THAN A WIND SHIFT AND TEMPERATURES A FEW DEGREES COOLER..FROM THE UPPER 60S INTO THE LOWER 70S. LONG...(SUN THROUGH WED)...AS A TROUGH OF LOW PRESSURE DIGS OFF THE W COAST...WARM SW FLOW ALOFT WILL OVERTAKE THE N PLAINS. THIS SCENARIO WILL SPELL ABOVE NORMAL TEMPERATURES ALONG WITH RELATIVELY DRY CONDITIONS. THE MAIN STORM TRACK LOOKS TO BE ACROSS S CANADA SO WE WILL REMAIN IN THE WARM AND DRY SECTOR. THE TROUGH OUT W WILL MOVE INLAND AND IMPACT OUR WEATHER BY MID-WEEK WITH A CHANCE FOR SHOWERS && .FGF WATCHES/WARNINGS/ADVISORIES... ND...FROST ADVISORY TONIGHT ALL ND COUNTIES. MN...FROST ADVISORY TONIGHT ALL MN COUNTIES. && NG/JCA
Hazardous weather outlook, Sep 28, 3:31 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 331 PM CDT WED SEP 28 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-292045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 331 PM CDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM THURSDAY... .DAY ONE...TONIGHT A FROST ADVISORY IS IN EFFECT FOR ALL OF EASTERN NORTH DAKOTA AS WELL AS NORTHWEST AND WEST CENTRAL MINNESOTA TONIGHT. HIGH PRESSURE WILL SETTLE OVERHEAD TONIGHT...COMBINING WITH DECREASING WINDS LEADING TO LOW TEMPERATURES FROM 30 TO 35 DEGREES. WIDESPREAD FROST IS EXPECTED...SO TAKE NECESSARY PRECAUTIONS TO PROTECT TENDER VEGETATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JCA
Nearby
Frost Advisories in Minnesota, 2005Frost Advisories in North Dakota, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.